Alert archive / Massachusetts / Small Craft Advisories in 2009

Small Craft Advisory 79, NWS Boston/Norton, MA

August 13, 2009

NWS Boston/Norton, MA issued this small craft advisory at Aug 13, 2009, 2:42 AM EDT. It took effect at Aug 13, 2009, 8:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2009, 2:42 AM EDT (06:42 UTC)
In effect from
Aug 13, 2009, 8:00 AM EDT
Expired
Aug 13, 2009, 2:12 PM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WHUS71 KBOX 130642
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
242 AM EDT THU AUG 13 2009

ANZ255-256-131445-
/O.NEW.KBOX.SC.Y.0079.090813T1200Z-090813T2100Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
242 AM EDT THU AUG 13 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON. 

A WEAK WAVE OF LOW PRESSURE WILL PASS SOUTH OF THE WATERS TODAY. IN
RESPONSE...NORTHEAST WINDS SHOULD INCREASE TO BETWEEN 15 AND 20 KNOTS
WITH A FEW GUSTS TO 25 KNOTS POSSIBLE. IN ADDITION...3 TO 5 FOOT SEAS
ARE EXPECTED TO DEVELOP WITH THE HIGHEST SEAS ACROSS THE FAR SOUTHERN
PORTIONS OF THE WATERS.

WINDS AND SEAS SHOULD DROP BELOW SMALL CRAFT ADVISORY CRITERIA
CRITERIA THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK
1 follow-up statement
706 
WHUS71 KBOX 131812
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT THU AUG 13 2009

ANZ255-256-131915-
/O.CAN.KBOX.SC.Y.0079.000000T0000Z-090813T2100Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
212 PM EDT THU AUG 13 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTHEAST WINDS HAVE DIMINISHED BELOW 25 KT. SEAS HAVE ALSO SUBSIDED
TO LESS THAN 5 FT...AND WILL CONTINUE TO DO SO THROUGH THIS AFTERNOON
AND EVENING.

$$

BELK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 11:30 PM EDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 12, 11:30 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1130 PM EDT WED AUG 12 2009

.SYNOPSIS...
A COOLER AIRMASS WILL SETTLE ACROSS SOUTHERN NEW ENGLAND THROUGH
THURSDAY. A PROLONGED PERIOD OF SEASONABLE SUMMER CONDITIONS IS
EXPECTED FRIDAY THROUGH EARLY NEXT WEEK AS THE BERMUDA HIGH BECOMES
ESTABLISHED OFF THE MID ATLANTIC COAST.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ADDED SOME CHANCE POPS FOR A FEW SHOWERS ACROSS RHODE ISLAND AND
SOUTHEAST MA OVERNIGHT.  THIS IN RESPONSE TO A WAVE OF LOW PRESSURE
PASSING TO OUR SOUTH.  THERE ALSO WILL BE AREAS OF DRIZZLE AND
PATCHY FOG ALONG THE COAST WITH THE ONSHORE FLOW.

ACROSS THE REST OF THE REGION...WEAK ISENTROPIC LIFT MAY ALSO
PROVIDE FOR A BRIEF SPOT SHOWER OVERNIGHT IN SOME LOCATIONS...SO
WILL INCLUDE A 15 TO 20 POP IN THE FORECAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
WHILE HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY...A MID LEVEL
TROUGH AXIS WILL MOVE THROUGH SOUTHERN NEW ENGLAND...WHICH MAY
PRODUCE A FEW SHOWERS DURING THE MORNING HOURS.  HAVE SLIGHT CHANCE
POPS IN FOR THOSE HOURS...AGAIN MAINLY FOR THE WESTERN ZONES.  IT
WILL BE ANOTHER COOL DAY WITH NORTHEASTERLY FLOW OFF THE OCEAN.  CAN
EXPECT MOSTLY IF NOT COMPLETELY CLOUDY CONDITIONS THROUGHOUT
SOUTHERN NEW ENGLAND WITH FOG LINGERING AT LEAST THROUGH THE MORNING
HOURS ON THE EAST COAST.

OVERNIGHT...HIGH PRESSURE WILL BUILD IN CENTERING OVER SOUTHERN NEW
ENGLAND.  THIS WILL HELP IN DISSIPATING THE CLOUDS ACROSS THE AREA.
WITH CLEARING SKIES...RADIATIONAL COOLING WILL BE EFFECTIVE AND LOW
TEMPERATURES WILL DROP DOWN TO THE UPPER 50S IN NORTHWESTERN
PORTIONS OF THE AREA TO THE MID 60S ON THE CAPE AND ISLANDS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
GENERALLY FOLLOWED THE NAM FRIDAY THROUGH SATURDAY...AS THE GFS LOOKS
TO BE AN OUTLIER SOLUTION. GFS COMES BACK INTO THE FOLD SATURDAY
NIGHT INTO NEXT WEEK...BUT ONLY TRENDED THE FORECAST DURING THAT
PORTION OF THE FORECAST.

THE MAIN FEATURE OF THIS PORTION OF THE FORECAST WILL BE THE ARRIVAL
OF THE BERMUDA HIGH. A BUILDING MID LEVEL RIDGE WILL LEAD TO WARMER
AND MORE HUMID CONDITIONS THROUGH EARLY NEXT WEEK.

GIVEN THE AVAILABLE HEAT AND HUMIDITY...IT IS TOUGH TO COMPLETELY
RULE OUT THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON HOURS FRIDAY INTO TUESDAY. MAINTAINED A DRY FORECAST DURING
THIS TIME HOWEVER AS THE MID LEVEL LAPSE RATES ARE POOR AND 500 MB
TEMPERATURES ARE QUITE WARM. THE LACK OF A FOCUSING MECHANISM IS
ALSO A PROBLEM.

12/12Z MODELS INDICATE A COLD FRONT SHOULD APPROACH SOUTHERN NEW
ENGLAND TOWARD THE MIDDLE OF NEXT WEEK. INCREASED THE RISK OF
SHOWERS AND THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY...BUT THIS
TIMING MAY CHANGE WITH LATER FORECASTS.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
TONIGHT...CONDITIONS SHOULD CONTINUE TO GRADUALLY DETERIORATE WITH
ONSHORE FLOW AND COOLING BOUNDARY LAYER.  GENERALLY EXPECT IFR/LIFR
CONDITIONS TO DEVELOP ALONG THE COAST...WITH MVFR AND PATCHES OF IFR
CONDITIONS DEVELOPING ACROSS THE INTERIOR.

THURSDAY...CIGS/VSBYS IMPROVING TO VFR WITH LOCAL MVFR CIGS OVER
INLAND AREAS. MVFR-IFR CIGS/VSBYS ALONG THE COAST...WITH LOCAL LIFR
CIGS ON THE OUTER CAPE AND ISLANDS.

THURSDAY NIGHT...VFR WITH INCREASING CIGS THROUGH THE NIGHT.

OUTLOOK /FRIDAY THROUGH MONDAY/...

MAINLY VFR. ISOLD SHRA/TSRA POSSIBLE EACH AFTERNOON FRIDAY THROUGH
SUNDAY...ESPECIALLY ALONG AND WEST OF THE CT RIVER VALLEY. ALSO...
WITH BERMUDA HIGH PATTERN SETTING UP...LOCALIZED FOG/STRATUS MAY BE
AN ISSUE FROM TIME TO TIME ALONG THE COAST...ESPECIALLY AT NIGHT.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN BELOW SCA THRESHOLDS THROUGH THURSDAY
NIGHT.  SUSTAINED EAST TO NORTHEAST WINDS GENERALLY LESS THAN 15
KNOTS ALONG WITH SEAS BETWEEN 1 AND 3 FEET ARE EXPECTED. THE MAIN
CONCERN FOR MARINERS WILL BE THE ONSHORE FLOW RESULTING IN PATCHY
DENSE FOG THROUGH THURSDAY.  IN ADDITION...A WAVE A LOW PRESSURE
WILL BRING SOME SHOWERS TO THE WATERS SOUTH OF THE ISLANDS OVERNIGHT.

OUTLOOK /FRIDAY THROUGH MONDAY/...

RELATIVELY LIGHT WINDS AND SEAS EXPECTED DURING THIS PERIOD AS THE
BERMUDA HIGH BECOMES THE DOMINANT WEATHER FEATURE ACROSS THE WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...BELK
NEAR TERM...FRANK
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...FRANK/EVT/BELK
MARINE...FRANK/RLG/BELK
Hazardous weather outlook, Aug 12, 4:37 PM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
437 PM EDT WED AUG 12 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-132045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
437 PM EDT WED AUG 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND
RHODE ISLAND.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ACROSS WESTERN NEW ENGLAND THIS
AFTERNOON AND EVENING COULD LEAD TO LOCALIZED FLOODING. THE MAIN
AREA OF CONCERN IS WEST OF THE CONNECTICUT RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH
AFTERNOON FROM THURSDAY INTO TUESDAY...ESPECIALLY ALONG AND WEST OF THE
CONNECTICUT RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-132045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
437 PM EDT WED AUG 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND
COASTAL WATERS.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
MAINLY ACROSS THE WATERS SOUTH OF BLOCK ISLAND.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BELK

Nearby

Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.